Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 75, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2025, 12:21 PM MDT for San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 12:21 PM MDT (18:21 UTC)
- Expired
- Jul 6, 2025, 3:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.4 hours before the alert went out and 438 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:08 PM MDT, 13 minutes earlier. Its key messages:
- Updated at 1020 AM MDT Sun Jul 6 2025
- Dry and hot conditions will persist over the western half of New Mexico through the end of the week. Isolated showers and storms with gusty winds may develop along the Continental Divide and the Rio Grande Valley each day, but most areas will remain dry and hot with increasing risk for heat-related illnesses.
- Daily rounds of showers and storms will develop along the central mountain chain and nearby high plains of eastern New Mexico through the end of the week. Strong outflow winds, hail, frequent lightning, and locally heavy rainfall will elevate the risk for flash flooding, especially on recent burn scars. The greatest storm coverage is most likely today and Monday.
Area forecast discussion, Jul 6, 12:08 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1208 PM MDT Sun Jul 6 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1020 AM MDT Sun Jul 6 2025 - Dry and hot conditions will persist over the western half of New Mexico through the end of the week. Isolated showers and storms with gusty winds may develop along the Continental Divide and the Rio Grande Valley each day, but most areas will remain dry and hot with increasing risk for heat-related illnesses. - Daily rounds of showers and storms will develop along the central mountain chain and nearby high plains of eastern New Mexico through the end of the week. Strong outflow winds, hail, frequent lightning, and locally heavy rainfall will elevate the risk for flash flooding, especially on recent burn scars. The greatest storm coverage is most likely today and Monday. && .SHORT TERM... (This afternoon through Monday Night) Issued at 1020 AM MDT Sun Jul 6 2025 Pressure heights will creep higher across the region through Monday night as the upper high center moves slowly from north central MX to over our southwest mountains at around 594dam at 500mb. In the meantime, storms are forecast to develop along the central mountain chain and roll southeast across the adjacent highlands and eastern plains through the evening hours. The latest NAM shows bulk shear of 20-25kts across eastern NM this afternoon/evening, which isn't particularly favorable for severe storms, but sbCAPE values are forecast to reach up to around an impressive 3,000J/kg and LIs are forecast to reach -9C. In addition, 10-15kts of southeast low level inflow is forecast to develop later this afternoon, which will be sufficient to sustain storms across the eastern plains even as surface heating diminishes this evening. A few strong to severe storms are possible, but locally heavy rainfall is likely the greatest threat. A Flash Flood Watch remains in effect for the Ruidoso area due to the potential for heavy rain on the burn scars. West of the central mountain chain, convection that develops between the Continental Divide and the RGV will likely be a mix of wet/dry and favor strong/erratic wind gusts through this evening. A gusty east canyon wind is forecast to develop this evening in the ABQ Metro due to thunderstorm outflow from the east, with gusts to between 30-40mph. Rinse and repeat for Monday and will need to consider and Flash Flood Watch for the burn scars. && .LONG TERM... (Tuesday through next Saturday) Issued at 1020 AM MDT Sun Jul 6 2025 The upper high will be centered along the AZ/NM border Tue/Wed and expand to near 597dam and 500mb. As a result, the heat risk will creep up going into mid week across western NM, with widespread moderate and spotty major risk by Wednesday. As the upper high expands over NM, daily rounds of daytime heating triggered convection will trend down, still favoring areas along/east of the central mountain chain and with a decreasing burn scar flood threat. The upper high is modeled to begin moving west, away from NM toward the end of the work week and into the weekend, with pressure heights trending down some. This scenario will take the edge off of the heat and allow low level moisture to penetrate further west into the state, bringing an increase in chances for showers and storms into at least central NM. && .AVIATION... (18Z TAFS) Issued at 1020 AM MDT Sun Jul 6 2025 VFR conditions prevail and are forecast to persist, with low probabilities of MVFR conditions associated with showers and storms across eastern NM this afternoon/evening, followed by low probabilities of MVFR cigs in patches of low stratus across eastern NM early Monday morning. Thunderstorm impacts are likely at KLVS and KTCC this afternoon/evening, with lower probabilities at KROW. Strong/erratic wind gusts associated with showers and storms are possible at KABQ/KAEG and KSAF by late afternoon/evening. A gusty east canyon wind at KABQ will develop later this evening due mostly to thunderstorm outflow from the east, with speeds possibly reaching Airport Weather Warning threshold. && .FIRE WEATHER... Issued at 1020 AM MDT Sun Jul 6 2025 Critical fire weather conditions are not forecast through at least the next seven days, but elevated fire weather conditions are likely across northwest NM on Thu/Fri as the upper level ridge axis shifts south and allows the westerlies to penetrate. Otherwise, above normal temperatures and relatively dry conditions will be the story across western NM, with daily rounds of wetting storms along/east of the central mountain chain that will become more anemic by mid week as the upper high expands over the area. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 96 60 97 / 5 0 0 0 Dulce........................... 48 91 45 93 / 10 10 0 0 Cuba............................ 58 90 56 91 / 20 10 5 5 Gallup.......................... 52 93 52 95 / 10 0 0 0 El Morro........................ 56 89 56 92 / 20 10 5 5 Grants.......................... 55 92 54 94 / 20 10 5 0 Quemado......................... 59 90 59 93 / 30 30 20 10 Magdalena....................... 64 90 63 92 / 30 30 20 10 Datil........................... 59 88 59 91 / 30 30 20 10 Reserve......................... 56 94 56 97 / 20 30 20 20 Glenwood........................ 61 99 61 101 / 20 30 20 20 Chama........................... 49 84 49 87 / 10 20 5 10 Los Alamos...................... 61 86 61 88 / 20 30 10 10 Pecos........................... 56 85 56 87 / 30 40 20 30 Cerro/Questa.................... 55 84 54 86 / 20 50 20 20 Red River....................... 46 75 46 77 / 20 50 20 30 Angel Fire...................... 42 77 40 80 / 20 60 20 30 Taos............................ 54 87 51 90 / 20 40 10 20 Mora............................ 50 79 50 84 / 20 60 30 30 Espanola........................ 61 93 59 96 / 20 20 10 10 Santa Fe........................ 61 88 61 90 / 20 30 20 20 Santa Fe Airport................ 61 91 60 93 / 20 20 10 10 Albuquerque Foothills........... 69 95 69 96 / 30 20 20 10 Albuquerque Heights............. 68 96 67 97 / 30 20 10 5 Albuquerque Valley.............. 66 99 67 99 / 30 20 10 0 Albuquerque West Mesa........... 68 96 68 98 / 20 20 10 0 Belen........................... 65 98 64 99 / 20 20 10 0 Bernalillo...................... 66 98 66 99 / 20 20 10 5 Bosque Farms.................... 64 98 64 99 / 30 20 10 0 Corrales........................ 66 97 67 99 / 20 20 10 5 Los Lunas....................... 66 98 65 99 / 30 20 10 0 Placitas........................ 66 94 66 95 / 20 20 10 5 Rio Rancho...................... 66 96 67 98 / 20 20 10 5 Socorro......................... 69 98 67 100 / 30 20 20 5 Sandia Park/Cedar Crest......... 60 89 59 90 / 30 20 10 10 Tijeras......................... 62 91 61 92 / 30 20 20 10 Edgewood........................ 56 90 56 92 / 30 20 20 10 Moriarty/Estancia............... 54 91 54 93 / 30 30 20 10 Clines Corners.................. 56 83 56 87 / 40 40 30 30 Mountainair..................... 59 89 57 90 / 30 30 20 10 Gran Quivira.................... 59 89 58 91 / 30 30 20 20 Carrizozo....................... 66 90 64 92 / 20 50 20 30 Ruidoso......................... 59 81 59 82 / 20 70 30 60 Capulin......................... 53 81 52 84 / 40 60 40 30 Raton........................... 54 84 53 89 / 20 70 30 30 Springer........................ 55 86 54 90 / 30 60 30 30 Las Vegas....................... 54 83 54 85 / 30 60 30 30 Clayton......................... 61 86 59 89 / 50 30 40 10 Roy............................. 58 83 57 86 / 50 40 40 20 Conchas......................... 63 91 63 93 / 60 40 40 20 Santa Rosa...................... 62 89 61 91 / 60 30 40 20 Tucumcari....................... 62 89 63 93 / 60 30 40 10 Clovis.......................... 66 89 65 91 / 50 20 30 20 Portales........................ 66 91 66 92 / 40 20 30 20 Fort Sumner..................... 65 92 65 93 / 50 30 30 10 Roswell......................... 71 94 71 96 / 20 20 10 10 Picacho......................... 64 88 63 90 / 20 50 20 20 Elk............................. 61 86 60 87 / 20 60 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM MDT this evening for NMZ226. && SHORT TERM...11 LONG TERM....11 AVIATION...11
In the hours before
Special weather statement, Jul 6, 12:17 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1217 PM MDT Sun Jul 6 2025
NMZ214-215-061845-
East Slopes Sangre de Cristo Mountains NM-Southern Sangre de
Cristo Mountains NM-
1217 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES UNTIL 1245 PM MDT...
At 1217 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Gascon, or 13 miles southwest of Mora, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tierra Monte, Gascon, Ledoux, Morphy Lake State Park, Sapello,
Rociada, South Carmen and Manuelitas.
This includes the following highways...
State Road 94 between Mile Markers 1 and 17.
State Road 518 between Mile Markers 12 and 17.
State Road 276 between Mile Markers 0 and 5.
State Road 266 between Mile Markers 0 and 6.
State Road 105 between Mile Markers 0 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 10548 3598 10535 3583 10522 3582 10522
3582 10521 3579 10519 3578 10523 3577 10524
3577 10525 3569 10545 3585 10554
TIME...MOT...LOC 1817Z 236DEG 10KT 3580 10543
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 29 min |
| Jul 5, 6:27 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jul 5, 6:38 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 3 hr |
| Jul 5, 7:36 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 29 min |
| Jul 5, 7:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 31 min |
| Jul 5, 7:57 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 48 min |
| Jul 5, 8:22 PM MDT | Special Weather Statement | ABQ | Curry | 38 min |
| Jul 5, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 31 min |
| Jul 5, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 31 min |
| Jul 5, 9:24 PM MDT | Special Weather Statement | ABQ | Curry | 51 min |
| Jul 5, 9:43 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 32 min |
| Jul 5, 10:14 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Jul 5, 10:55 PM MDT | Flood Watch | ABQ | Lincoln | 19 hr |
| Jul 6, 12:28 AM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Jul 6, 12:48 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jul 6, 1:32 AM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel | 3 hr |
| Jul 6, 1:38 AM MDT | Areal Flood Advisory | ABQ | Guadalupe | 3 hr |
| Jul 6, 2:41 AM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jul 6, 2:57 AM MDT | Special Weather Statement | ABQ | Guadalupe | 33 min |
| Jul 6, 3:15 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 45 min |
| Jul 6, 3:17 AM MDT | Special Weather Statement | ABQ | 28 min | |
| Jul 6, 3:45 AM MDT | Special Weather Statement | ABQ | Guadalupe | 15 min |
| Jul 6, 3:48 AM MDT | Special Weather Statement | ABQ | 27 min | |
| Jul 6, 3:59 AM MDT | Areal Flood Advisory | ABQ | Guadalupe | 2 hr |
| Jul 6, 4:20 AM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| Jul 6, 11:53 AM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 6, 12:17 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| Jul 6, 12:34 PM MDT | Special Weather Statement | ABQ | Taos | 26 min |
| Jul 6, 1:19 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 6, 1:27 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Jul 6, 1:41 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Jul 6, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 21 min |
| Jul 6, 2:08 PM MDT | Special Weather Statement | ABQ | Bernalillo | 37 min |
| Jul 6, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 22 min |
| Jul 6, 2:24 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 3 hr |
| Jul 6, 2:37 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 6, 2:41 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jul 6, 3:15 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 3 hr |
| Jul 6, 3:19 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 41 min |
| Jul 6, 3:29 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 6, 3:32 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jul 6, 3:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 6, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 34 min |
| Jul 6, 3:57 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| Jul 6, 4:05 PM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| Jul 6, 4:22 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 38 min |
| Jul 6, 4:33 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 42 min |
| Jul 6, 4:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Jul 6, 5:13 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 3 hr |
| Jul 6, 5:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 6, 5:25 PM MDT | Special Weather Statement | ABQ | Guadalupe | 35 min |
| Jul 6, 5:52 PM MDT | Flash Flood Warning | ABQ | Guadalupe | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.